MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-110/I20-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 11/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Device remains implanted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, two (2) suprarenal stent graft extensions, an infrarenal stent graft extension and two (2) limb stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately 3.5 years post initial procedure, a possible type 3b endoleak was identified on a ct (computed tomography) scan.The patient is reportedly in stable condition.No further information has been provided.As of date, there have been no additional patient sequelae reported.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, two (2) suprarenal stent graft extensions, an infrarenal stent graft extension and two (2) limb stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately 3.5 years post initial procedure, a possible type 3b endoleak was identified on a ct (computed tomography) scan.The patient is reportedly in stable condition.No further information has been provided.As of date, there have been no additional patient sequelae reported.Additional information: during review of the computed tomography (ct) scans, clinical personnel identified a type ib endoleak of the right common iliac artery, a persistent type ia endoleak, aortic sac growth of 6.5 mm and a non-endologix stent was placed proximally during the index procedure.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the reported event of the type 3b endoleak of the bifurcated stent graft.Procedure related harms, device, user, or anatomy relatedness of this event could not be determined.In addition, review of the computed tomography (ct) scans identified a type 1b endoleak of the right common iliac artery, a persistent type 1a endoleak, aortic sac growth of 6.5 mm, and a non-endologix stent was placed proximally at the index procedure.The type 1b endoleak was likely due to the off label right iliac diameter of 36 mm at one (1) month (should be 10 mm - 23 mm).The type 1a endoleak was likely due to the non endologix stent in neck (concomitant use of products outside the ifu).The final patient status was not reported.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections: h6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9508947
Report Number2031527-2019-00615
Device Sequence Number11282453
Product Code MIH
UDI-Device Identifier00818009014214
UDI-Public(01)00818009014214(17)181214
Combination Product (Y/N)N
Initial Reporter StateTN
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2018
Device Model NumberBA28-110/I20-30
Device Lot Number1429448-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer11/29/2019
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIMB STENT GRAFT, LOT 1253186026; LIMB STENT GRAFT, LOT 1253196001; VELA INFRARENAL, LOT 1252174002; VELA SUPRARENAL, LOT 1252084021; VELA SUPRARENAL, LOT 1298617019
Outcome Attributed to Adverse Event Other;
Patient Age84 YR